Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS San Angelo, TX

March 24, 2000Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2000, 7:31 PM CST for Coleman County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 24, 2000, 7:31 PM CST (01:31 UTC)
Expired
Mar 24, 2000, 8:00 PM CST
In force
29 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coleman County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 250132
SVRSJT
TXC083-250200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CST FRI MAR 24 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 800 PM CST

* AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SANTA ANNA...MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANTA ANNA AT 745 PM CST

HAILSTONES AS LARGE AS 1 INCH IN DIAMETER ARE LIKELY WITH THIS STORM. MOVE 
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND k
STAY AWAY FROM WINDOWS.

LAT...LON 3165 9957 3153 9942 3168 9921 3196 9925

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:04 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 24, 6:04 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CST FRI MAR 24 2000

LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHERN CONCHO
AND SOUTHERN RUNNELS AND COLEMAN COUNTIES. UPDATED TO INCLUDE WIDELY
SCATTERED EVENING POPS FOR THE EASTERN CONCHO VALLEY AND NORTHERN
HEARTLAND.

07
N

In the hours before

Special weather statement, Mar 24, 2:30 PM CST, 5 hours 1 minute before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241535-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CST FRI MAR 24 2000

...CHANCE OF THUNDERSTORMS OVER THE HEARTLAND AND NW HILL COUNTRY
THIS AFTERNOON AND EVENING...SLIGHT RISK OF SOME BECOMING SEVERE...

DEW POINTS ARE ABOVE 60 DEGREES IN THE NW HILL COUNTRY AND PARTS OF
THE HEARTLAND THIS AFTERNOON. A LACK OF CLOUD COVER IS ALLOWING
ENHANCED HEATING RESULTING IN THE DESTABLIZATION OF THE ATMOSPHERE.
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE AND WITH SUFFICIENT WIND
SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE...SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE.  THE PRIMARY THREAT IS EXPECTED TO
BE HAIL AND GUSTY WINDS. THE POTENTIAL FOR SEVERE STORMS SHOULD
DIMINISH AFTER SUNSET.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

15
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:56 PM CSTSevere Thunderstorm WarningSJTHaskell49 min
Mar 25, 5:23 PM CSTSevere Thunderstorm WarningSJTMcCulloch52 min
Mar 25, 5:39 PM CSTSevere Thunderstorm WarningSJTThrockmorton66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.